MAUDE Adverse Event Report: COOK IRELAND LTD ZILVER 635 BILIARY SELF EXPANDING METAL STENT; FGE CATHETER, BILIARY, DIAGNOSTIC - BILIARY STENT - METAL

COOK IRELAND LTD ZILVER 635 BILIARY SELF EXPANDING METAL STENT; FGE CATHETER, BILIARY, DIAGNOSTIC - BILIARY STENT - METAL
Model Number G50621
Medical Device Problem Code Premature Activation (1484)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/23/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pma/510(k) #k163018.Investigation is still pending, a follow up mdr will be submitted to include the investigation conclusions.
 
Event or Problem Description
As reported to customer relations via complaint form "as physician was pushing up the catheter of the stent up to the bile duct, stent was having some resistance going up and the stent began to deploy ahead of time.The red safety hadn't been removed by the tech & the tech hadn't began to deploy.When physician pulled the catheter out he noticed partial of the stent was already deployed.Physician had to request the staff to open a new stent.Physician states he has had many occurences with the zilver stents when deploying." did any section of the device remain inside the patient¿s body? - no please describe the object and how it was retrieved: did the patient experience a delay or require any additional procedure due to this occurrence? - no please specify delay or any additional procedure(s) and provide details: has the complainant reported any adverse effects on the patient due to this occurrence? - no has the complainant reported that the product caused or contributed to the adverse effects? - no please specify adverse effects and provide details.Are images of the device or procedure available? n/a, yes, no - no at what stage of the procedure did the complaint occur? unpacking or preparation, insertion, during stent placement, removing the introducer post stent placement - insertion was a sphincterotomy performed prior to use of the stent device? n/a, yes, no unknown was balloon dilation performed prior to use of the stent device? n/a, yes, no unknown what was the length and diameter of the stricture? unknown what brand of endoscope was used with the device? olympus was the product inspected for kinks or damage before use? n/a, yes, no - yes what was the position of the elevator during deployment? n/a, open, closed occurrence occurred while pushing catheter & stent up was the delivery system tracked around a tight angle in the patient anatomy or around a tight angle in an endoscope? n/a, yes, no unknown was the device flushed through both flushing ports before the procedure, as per ifu? n/a, yes, no - yes details of the wire guide used (name, diameter, hydrophilic)? unknown what was the target location for the stent? common hepatic duct was the red safety lock removed before inserting the delivery system? n/a, yes, no - no was the red safety lock removed before stent deployment? n/a, yes, no -n/a was the patient's anatomy tortuous? unknown did the patient exhibit altered anatomy? n/a, yes, no unknown if yes, please specify the type of altered anatomy: did the patient have any pre-existing conditions? n/a, yes, no unknown if yes, please state the specific condition(s): was resistance encountered when advancing the wire guide to the target location? n/a, yes, no- no if yes, how did the physician deal with this resistance? was resistance encountered when advancing the delivery system to the target location? n/a, yes, no unknown if yes, how did the physician deal with this resistance? was there resistance felt passing the delivery system through the stricture? n/a, yes, no unknown was any damage noted on the wire guide before, during or after the procedure? n/a, yes, no unknown did the tip of the delivery system cross the target location? unknown was the handle pulled toward the hub during deployment? n/a, yes, no - n/a was the delivery system pushed during deployment? n/a, yes, no - n/a was the stent being placed through the side wall of a previously placed stent? n/a, yes, no unknown was the stent deployed smoothly / without resistance? n/a, yes, no - n/a was the stent fully deployed before removing the delivery system from the patient? n/a, yes, no - n/a did any part of the product snag/get caught on the stent when removing the delivery system? n/a, yes, no - n/a was post-dilation performed after the placement of the stent? n/a, yes, no unknown did the patient require any additional procedures as a result of this event? n/a, yes, no - no if yes, what intervention was required? was the secondary intervention performed during the same procedure as the device failure or was it scheduled for another day? [n/a, same procedure, another day] had to open another stent were any other defects (other than the complaint issue) observed on the delivery system prior to return? [n/a, yes, no] if yes, please specify what other defect(s) were observed.
 
Event or Problem Description
Supplemental report is being submitted due to the completion of the investigation.
 
Additional Manufacturer Narrative
Pma/510(k) #k163018.This file is related to complaint file (b)(4) (report reference number - 3001845648-2021-00685).Device evaluation: the zilbs-635-10-6 device of lot number c1638622 involved in this complaint was not returned for evaluation.With the information provided, a document based investigation was conducted.Documents review including ifu review: prior to distribution zilbs-635-10-6 devices are subjected to a visual inspection and functional checks to ensure device integrity.These inspections and functional checks are outlined in internal procedures in place at cirl.A review of the manufacturing records for zilbs-635-10-6 of lot number c1638622 did not reveal any discrepancies that could have contributed to this complaint issue.The review of relevant manufacturing records, confirms the failure mode has not previously occurred with the current lot number.Based on the information available to date, there is no evidence to suggest that there are any manufacturing issues associated with lot number c1638622.The instructions for use (ifu0065) instructs the user to inspect the device on removal from the packaging: ¿upon removal from package, inspect the product to ensure no damage has occurred.If the package is opened or damaged when received, do not use the device.Visually inspect the device with particular attention to kinks, bends or breaks.If an abnormality is detected that would prohibit proper working condition, do not use the device.¿.There is no evidence to suggest the user did not follow the ifu.Root cause review.A definitive root cause could not be determined from the available information.A possible root cause could be attributed to difficult patient anatomy.From the information provided it is unknown if the physician felt resistance as the device was advanced through the obstructed area.It is possible that a difficult patient anatomy caused and/or contributed to resistance and high compressive force on the flexor during advancement through the obstructed area.It is possible that compression of the flexor resulted in the partial premature deployment of the stent.However, as the device was not returned for evaluation; the cause of this complaint could not be conclusively determined.Summary: the complaint is confirmed based on customer testimony.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Complaints of this nature will continue to be monitored for potential emerging trends.

Brand Name
ZILVER 635 BILIARY SELF EXPANDING METAL STENT
Common Device Name
FGE CATHETER, BILIARY, DIAGNOSTIC - BILIARY STENT - METAL
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
Manufacturer (Section G)
COOK IRELAND LTD
o halloran road
national technology park
limerick
Manufacturer Contact
sinead o'leary
o halloran road
national technology park
limerick 
061334440
MDR Report Key12509086
Report Number3001845648-2021-00683
Device Sequence Number11779357
Product Code FGE
UDI-Device Identifier10827002506210
UDI-Public(01)10827002506210(17)220812(10)C1638622
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/21/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/12/2022
Device Model NumberG50621
Device Catalogue NumberZILBS-635-10-6
Device Lot NumberC1638622
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Distributor Facility Aware Date08/23/2021
Event Location Hospital
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/15/2021
Supplement Date Received by Manufacturer09/15/2021
Initial Report FDA Received Date09/21/2021
Supplement Report FDA Received Date07/20/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/12/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown